For early stage breast cancer, wide local excision and post-operative whole breast irradiation is a standard treatment. If adjuvant chemotherapy is recommended, radiation is usually given after completion of chemotherapy. In recent years, accelerated partial breast irradiation (APBI) with balloon-cathetered based brachytherapy has become an option for selected patients. For these patients, adjuvant chemotherapy would have to be administered after radiation. The sequence of treatment with radiation followed by chemotherapy results in increased risk of radiation recall reaction (RRD) in these patients. Docetaxel is becoming a more commonly used drug as adjuvant treatment for breast cancer. Here we report a case of docetaxel induced RRD after APBI with balloon-cathetered based brachytherapy. Such reaction would have an adverse impact on the cosmetic outcome and quality of life of the patient. For patients who develop an intense skin reaction after the administration of docetaxel following APBI, RRD should be considered in the differential diagnosis.
- Accelerated partial breast irradiation
- Breast brachytherapy
- Radiation recall dermatitis
ASJC Scopus subject areas
- Radiology Nuclear Medicine and imaging